MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US METAGLENE HOLDER; EXTREMITY INSTRUMENTS : HANDLES

DEPUY ORTHOPAEDICS INC US METAGLENE HOLDER; EXTREMITY INSTRUMENTS : HANDLES
Catalog Number 230787005
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that patient underwent arthroplasty on (b)(6) 2025.The blue metaglene holder tip was damaged and was unable to be inserted into the metaglene positioner plate.Procedure was completed successfully with no delay.There was no patient consequence.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Investigation summary: blue metaglene holder 230787005 tip was damaged and was unable to be inserted into metaglene positioner plate.Tray znaue0012.Loan item, was tagged as damaged and will be returned to operations by hospital.Requires replacement.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device found that the metaglene holder has signs of deformation at the distal tip.A functional test could not be performed as the mating device was not returned.However, the assembly issues could be confirmed due to the observed deformed condition of the device.The potential cause can be attributed to unintended use error, with the damage likely resulting from a combination of heavy use and exposure to unintended forces, such as prying motions applied during repeated assembly and disassembly with its mating device.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the metaglene holder would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
METAGLENE HOLDER
Common Device Name
EXTREMITY INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22149628
Report Number1818910-2025-09089
Device Sequence Number18052141
Product Code HWA
UDI-Device Identifier10603295116462
UDI-Public(01)10603295116462(10)5297826
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230787005
Device Lot Number5297826
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer06/17/2025
06/23/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date06/18/2025
06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown